MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. EWPORT; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. EWPORT; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number E360T-SY-IN
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the compressor used on this e360 ventilator was ¿burning from the inside¿.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that the compressor used on this e360 ventilator was ¿burning from the inside¿.The device was available for evaluation.The service personnel (sp) inspected the ventilator and the c235 air compressor.The sp found evidence of thermally damaged components in the compressor and replaced the compressor.The device passed all the required tests and calibrations as per the manufacturer's specifications at the time of service.The likely cause of the event was isolated in the field to a potential fault in the c235 air compressor.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d9 updated due to device return section h6 evaluation code conclusion updated to due device return - remove d02 and add d07 h3 device evaluation summary: updated due to device return medtronic conducted an investigation based on all information received.It was reported that the compressor used on this e360 ventilator was ¿burning from the inside¿.The device was available for evaluation.The service personnel (sp) inspected the ventilator and the c235 air compressor.The sp found evidence of thermally damaged components in the compressor and replaced the compressor.The device passed all the required tests and calibrations as per the manufacturer's specifications at the time of service.The compressor was sent to the original equipment manufacturer (oem) for further analysis.The analysis concluded that the claimed burn is the result of an electrical short circuit caused by incorrect maintenance due to the condition of the cylinder hanger.This likely led to the wiring rupture, resulting in the short circuit and subsequent pcb and insulation foam burn.Furthermore, the condition of the compressor suggests that the environment in which it was operated did not meet the standards.The substantial amount of dust in the intake filter clearly indicates improper maintenance, in violation of the manufacturer's prescribed maintenance schedule.The presence of corrosion also suggests that the humidity levels in the environment exceeded the defined limits.The cause of the event was isolated to electrical short circuit caused by incorrect maintenance of compressor.The event is included in a data monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
EWPORT
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16880951
Report Number2023050-2023-00014
Device Sequence Number15269392
Product Code CBK
UDI-Device Identifier10884521541283
UDI-Public10884521541283
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE360T-SY-IN
Device Catalogue NumberE360T-SY-IN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer02/25/2024
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C235 AIR COMPRESSOR SN: (B)(6).
Patient SexUnknown